Alabama, 2004Tornado in Alabama, November 24, 2004
November 24, 2004 · NWS MOB · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Nov 24, 3:15 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Nov 24, 3:15 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
315 AM CST WED NOV 24 2004
.SHORT TERM...(TODAY THROUGH FRIDAY)...NOT MUCH TIME THIS MORNING
WITH ACTIVE WEATHER MOVING INTO AREA. BIG PROBLEM WILL BE TIMING OF
SEVERE WEATHER MOVING ACROSS CWA. CURRENT THINKING IS SQUALL LINE
MOVING INTO WEST PART OF CWA FROM BUTLER TO NEAR LUCEDALE BY
SUNRISE. THE LINE WILL MOVE RAPIDLY EAST AND BE FROM CAMDEN TO NEAR
MOBILE BY 800 AM AND FROM GREENVILLE TO PENSACOLA BETWEEN 1000 AM
AND NOON. EXPECT THE LINE OF STORMS TO SLOW DOWN JUST A LITTLE AS
IT NEARS OUR AREA. ISOLATED TORNADOES WILL BE POSSIBLE AHEAD OF THE
LINE OF STORMS WITH DAMAGING WINDS BEING THE MAIN THREAT ALONG THE
LINE OF STORMS. WILL LEAVE IN FLASH FLOOD WATCH FOR PARTS OF
SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA UNTIL LINE OF STORMS
MOVE THROUGH THE AREA. THE LINE OF STORMS SHOULD CLEAR MOST OF THE
CWA BY SUNSET. WILL LEAVE IN LINGERING SHOWERS UNTIL AROUND
MIDNIGHT. THE COLD FRONT PUSHING THE LINE OF STORMS WILL ARRIVE 4 TO
6 HOURS AFTER THE LINE OF STORMS MOVE THROUGH. MUCH COOLER AIR WILL
FOLLOW IN THE WAKE OF THE FRONT. COULD SEE SOME PATCHY FROST WITH
TEMPS POSSIBLY NEAR FREEZING ACROSS THE FAR INLAND COUNTIES
(GENERALLY NORTH OF US HIGHWAY 84). WILL HOLD OFF WITH ANY FREEZE
WATCHES OR WARNINGS BUT THESE MAY BE NEEDED BY THURSDAY.
&&
.EXTENDED...(SATURDAY THROUGH THROUGH TUESDAY)...MADE ONLY MINOR
CHANGES IN EXTENDED. UPPER FLOW FLATTENS OUT QUICKLY BY SATURDAY
WITH ANOTHER WEAK SHORTWAVE MOVING THROUGH SATURDAY...THEN A BREAK
SUNDAY...THEN ANOTHER WEAK SYSTEM MOVING THROUGH BY TUESDAY. TIMING
ISSUES COULD BE NOTED WITH SUCH A PROGRESSIVE PATTERN...BUT OVERALL
LEFT A CHANCE OF SHOWERS IN FOR SATURDAY...SLIGHT CHANCE
SUNDAY...THEN BACK TO A CHANCE FOR EARLY NEXT WEEK. UPPED THE TEMPS
ON MONDAY AND TUESDAY.
&&
.MARINE...SMALL CRAFT ADVISORIES WILL BE IN EFFECT UNTIL THURSDAY.
OFFSHORE FLOW WILL DEVELOP BEHIND COLD FRONT TONIGHT AND CONTINUE
THROUGH THURSDAY. WINDS WILL RAPIDLY TURN AROUND AND DECREASE IN
SPEED AS ANOTHER SYSTEM APPROACHES FROM THE WEST OVER THE WEEKEND.
&&
.FIRE...NO CONCERNS.
&&
.PRELIMINARY TEMPS / POPS...
MOBILE 76 45 61 37 / 99 20 10 10
PENSACOLA 76 51 63 40 / 99 30 10 10
DESTIN 75 53 64 44 / 99 30 10 10
EVERGREEN 75 48 56 33 / 99 20 10 10
WAYNESBORO 74 44 56 32 / 99 10 10 10
CAMDEN 74 46 56 32 / 99 20 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH ALZ051>056. SMALL CRAFT ADVISORY ALL ZONES.
FL...SMALL CRAFT ADVISORY ALL ZONES.
MS...FLOOD WATCH ON WED MSZ067-075-076.
&&
01/29
Hazardous weather outlook, Nov 23, 10:02 PM CST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...COR HEADER TIME
NATIONAL WEATHER SERVICE MOBILE AL
1002 PM CST TUE NOV 23 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241200-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
1002 PM CST TUE NOV 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...REST OF TONIGHT...
CLUSTERS OF THUNDERSTORMS...SOME SEVERE AND POSSIBLY TORNADIC WILL
MOVE EAST AND NORTHEAST ACROSS CENTRAL MISSISSIPPI AND THE NORTHERN
SECTIONS OF ALABAMA OVERNIGHT. SOME OF THE STORMS MAY MOVE AS FAR
SOUTH AS THE NORTHERN EXTREMES OF THE OUTLOOK AREA...OR ACROSS
CHOCTAW AND WILCOX COUNTIES. IF THIS OCCURS IT SHOULD BE LATE
TONIGHT...BETWEEN 3 AND 6 AM. ISOLATED SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO DEVELOP AND MOVE NORTH FOR THE REMAINDER OF THE
NIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... THE MAIN
THREAT FOR SEVERE THUNDERSTORMS WILL BE ON WEDNESDAY...BETWEEN 6 AM
AND 6 PM. A WELL DEVELOPED LINE OF SEVERE THUNDERSTORMS ARE
EXPECTED TO MOVE ACROSS INLAND SOUTHEAST MISSISSIPPI NOT LONG AFTER
SUNRISE AND MOVE INTO SOUTHWEST ALABAMA BETWEEN 9 AM AND NOON. THE
LINE OF SEVERE STORMS WILL MOVE EAST OF INTERSTATE 65 AFTER NOON.
THE MAIN THREAT FROM THIS LINE OF STORMS WILL BE ISOLATED...DAMAGING
WIND GUSTS TO 60 MPH AND ISOLATED TORNADOES.
RAINFALL AMOUNTS MAY TOTAL 2 TO 3 INCHES WITH A FEW 4 INCH AMOUNTS
BEFORE THE RAIN ENDS OVER THE AREA WEDNESDAY EVENING. THE HEAVIER
RAINFALL AMOUNTS ARE ANTICIPATED TO BE NORTH OF INTERSTATE 10. THIS
COULD BRING A RESPONSE TO SMALL CREEKS AND STREAMS AND BRIEF
FLOODING FROM INUNDATION OF LOW LYING AREAS.
A FROST OR LIGHT FREEZE CAN BE EXPECTED OVER INTERIOR PORTIONS OF
SOUTHWESTERN AND SOUTH CENTRAL ALABAMA ON FRIDAY MORNING AS
TEMPERATURES FALL INTO THE LOWER 30S.
STAY TUNED FOR FURTHER UPDATES DUE TO RAPIDLY CHANGING CONDITIONS
DEVELOPING BY EARLY WEDNESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT. HOWEVER...THEY SHOULD REMAIN ALERT FOR
THE POTENTIAL OF SEVERE WEATHER OPERATIONS BEGINNING EARLY WEDNESDAY
AND CONTINUING THROUGH WEDNESDAY LATE AFTERNOON.
In the hours before
Special weather statement, Nov 24, 1:03 AM CST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
103 AM CST WED NOV 24 2004
ALZ051>055-061>064-MSZ067-075-076-078-079-240900-
BALDWIN COASTAL-BALDWIN INLAND-CHOCTAW-CLARKE-GEORGE-GREENE-
MOBILE COASTAL-MOBILE INLAND-MONROE-PERRY-STONE-WASHINGTON-WAYNE-
WILCOX-
103 AM CST WED NOV 24 2004
...TORNADO WATCH NUMBER 893 IN EFFECT UNTIL 600 AM CST...
A TORNADO WATCH IS IN EFFECT UNTIL 600 AM CST FOR THE FOLLOWING
COUNTIES IN SOUTHWEST ALABAMA...CHOCTAW...CLARKE...WASHINGTON...
MONROE...WILCOX...MOBILE AND BALDWIN.
STAY TUNED FOR THE LATER FORECASTS AND UPDATED STATEMENTS FROM THE
NATIONAL WEATHER SERVICE OFFICE IN MOBILE.
Tornado, Choctaw
- When
- November 24, 4:40 AM CST to 4:43 AM CST
- Where
- Choctaw County, Silas
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 30 yd
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.767, -88.333
A weak tornado briefly touched down just southeast of Silas. The weak tornado damaged several trees.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Alabama, November 24, 20041 death · $210,000 · F2 · 2 events
- Flash Flood in Alabama, November 24, 20041 death · $400,000 · 1 event
- Tornado in Louisiana, November 24, 20044 injured · $750,000 · F2 · 1 event
- Tornado in Mississippi, November 24, 2004$3.0 million · F2 · 1 event
- Tornado in Alabama, November 24, 20041 injured · $900,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 2004$630,000 · F2 · 3 events
- Flash Flood and Damaging Winds in Georgia, November 24, 20041 injured · $3.5 million · 61 kt wind · 43 events
- Tornado in Alabama, November 24, 20042 injured · $135,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 20041 injured · $255,000 · F1 · 2 events
- Tornado in Louisiana, November 24, 2004$250,000 · F1 · 1 event
- Tornado in Alabama, November 24, 2004$200,000 · F1 · 1 event
- Tornado in Alabama, November 24, 20041 injured · $100,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427874.